View Complete Reference

Giuliano, R and Janvresse, E (2010)

A unifying probabilistic interpretation of Benford's Law

Uniform Distribution Theory 5(2), pp. 169-182.

ISSN/ISBN: 1336-913X DOI: Not available at this time.

Abstract: We propose a probabilistic interpretation of Benfordís law, which predicts the probability distribution of all digits in everyday-life numbers. Heuristically, our point of view consists in considering an everyday-life number as a continuous random variable taking value in an interval [0,A], whose maximum A is itself an everyday-life number. This approach can be linked to the characterization of Benfordís law by scale-invariance, as well as to the convergence of a product of independent random variables to Benfordís law. It also allows to generalize Flehingerís result about the convergence of iterations of Cesaro-averages to Benfordís law.

Not available at this time.

Reference Type: Journal Article

Subject Area(s): Probability Theory